Wyoming, 2016Winter Storm in Wyoming, January 29 to 30, 2016
January 29 to 30, 2016 · NWS CYS · 9 events in 2 counties and zones
A strong low pressure system moved across the central Rockies and produced moderate to heavy snowfall over the Snowy and Sierra Madre ranges, with light to moderate snowfall for the adjacent valleys and foothills of south central Wyoming. Southwest winds gusting to 45 mph created significant blowing and drifting snow and poor visibilities.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system moved across the central Rockies and produced moderate to heavy snowfall over the Snowy and Sierra Madre ranges, with light to moderate snowfall for the adjacent valleys and foothills of south central Wyoming. Southwest winds gusting to 45 mph created significant blowing and drifting snow and poor visibilities. Snow accumulations over the mountains ranged from 12 to 21 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jan 29, 5:00 PM MST, 4 hours earlier.
Area forecast discussion, Jan 29, 5:00 PM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MST FRI JAN 29 2016
.SHORT TERM...(TONIGHT-SATURDAY NIGHT)
ISSUED AT 308 PM MST FRI JAN 29 2016
HIGH WINDS CONTINUE THIS AFTERNOON FOR THE TYPICAL WIND CORRIDORS
OF SOUTHEAST WYOMING. AS EXPECTED...WE HAVE SEEN A SLIGHT LULL IN
WIND GUSTS SO FAR TODAY WITH WEAKENING LOW-LEVEL GRADIENTS. WINDS
WILL INCREASE AGAIN THIS EVENING/OVERNIGHT AS THE 850 HPA CAG-CPR
GRADIENT APPROACHES 70 METERS AND A 65 KNOT 750 MB JETLET BECOMES
ESTABLISHED ALONG THE LARAMIE RANGE. WILL KEEP THE INHERITED HIGH
WIND WARNING GOING THROUGH 12Z...AT WHICH TIME LLVL GRADIENTS ARE
EXPECTED TO WEAKEN DRAMATICALLY.
WINTER TRAVEL AND RECREATION IMPACTS ARE POSSIBLE AS WE HEAD INTO
TONIGHT. WATER VAPOR SATELLITE IMAGERY SHOWS A STRONG UPPER-LEVEL
TROUGH PUSHING INTO THE PACIFIC NORTHWEST AT THIS HOUR...ALONG W/
AN IMPRESSIVE FETCH OF MOISTURE EXTENDING EAST INTO WYO. MOUNTAIN
AREAS WILL START SEEING SNOW BY LATE TONIGHT OWING TO UPPER-LEVEL
DIVERGENCE IN THE RIGHT ENTRANCE REGION OF A 100 KT H25 JET. MID-
LEVEL PVA AND AN APPROACHING JET STREAK...COMBINED WITH EXCELLENT
OROGRAPHICS WILL YIELD VERY HEAVY SNOW ON SAT/SAT NIGHT. WE COULD
SEE A FEW TOTALS AROUND 2 FEET IN THE SIERRA MADRES WITH OVER 1.5
INCHES OF QPF PER THE NAM. WINTER STORM WARNINGS ARE IN EXCELLENT
SHAPE...AS WELL AS THE ADZY FOR THE ADJACENT VALLEYS. WE OPTED TO
ADD RAWLINS AND ARLINGTON TO THE WINTER WEATHER ADVISORY AS WINDS
WILL REMAIN ELEVATED THROUGH AT LEAST EARLY SAT AFTERNOON. DO NOT
EXPECT AS MUCH SNOW...BUT THE COMBINATION OF SNOW AND WIND SHOULD
BE ENOUGH TO CAUSE PROBLEMS. WE HAD NEAR EXTREMELY LOW VISIBILITY
AND ICY ROADS IN THE ARLINGTON AREA THIS MORNING WITH JUST A HALF
AN INCH OF ACCUMULATION...SO CONFIDENCE IS HIGH WITH THAT. WINTER
WEATHER ADVISORY FOR THE ARLINGTON AREA IS SET TO FOLLOW THE HIGH
WIND WARNING CURRENTLY IN EFFECT.
WE ARE ALSO CONCERNED ABOUT A POTENTIAL BAND OF MODERATE TO HEAVY
SNOW SETTING UP ON SATURDAY. A STRONG COLD FRONT WILL BLAST SOUTH
ACROSS THE CWA DURING THE AFTERNOON. GFS/NAM/ECM ALL HINT AT GOOD
H7 FRONTOGENESIS FROM THE NORTHERN LARAMIE RANGE...SOUTHEAST INTO
THE SOUTHERN NEBRASKA PANHANDLE. FAIRLY STEEP LAPSE RATES SUGGEST
ENOUGH INSTABILITY FOR CONVECTIVE PRECIP...SO THERE IS A NON-ZERO
THREAT FOR ACCUMULATING SNOW ALONG/EAST OF THE LARAMIE RANGE. ALL
MODELS SHOW AT LEAST 0.2 INCH QPF ALONG A WEST-EAST ORIENTED BAND
SOMEWHERE ALONG/NORTH OF I-80...BUT SOME OF THIS MAY FALL AS RAIN
INITIALLY BEFORE THE FROPA. UNCERTAINTIES IN TIMING/LOCATION WILL
PRECLUDE ADVISORY ISSUANCE WITH THIS PACKAGE...BUT WILL PASS THIS
INFORMATION ON TO THE NEXT SHIFT. EVEN IF SNOW AMOUNTS ARE NOT IN
ADVISORY RANGE...WARM TEMPERATURES FOLLOWED BY RAPID COOLING POST
FROPA WILL CREATE BLACK ICE CONCERNS.
.LONG TERM...(SUNDAY-FRIDAY)
ISSUED AT 308 PM MST FRI JAN 29 2016
BRIEF LULL IN THE WEATHER SUNDAY AS FRONT SHIFTS SOUTH. THIS WILL
ONLY BE TEMPORARY THOUGH AS GUIDANCE SHOWS ENERGY BEGINNING TO
MOVE BACK NORTH. BY MONDAY MORNING...ECMWF SHOWING LOW PRESSURE
OVER SOUTHERN NEVADA WITH UPPER RIDGE AXIS MOVING OFF EAST OF THE
CHEYENNE CWFA.
NEGATIVELY TILTED TROUGH MOVES INTO SOUTHEAST COLORADO DURING THE
DAY MONDAY. STRONG UPSLOPE SNOW EVENT BEING SHOWN ON ECMWF FOR THE
INTERSTATE 80 CORRIDOR FROM THE SOUTHERN PANHANDLE TO RAWLINS.
PRETTY STRONG EASTERLY 700MB WINDS OUT ACROSS CARBON
COUNTY...POSSIBLY AS STRONG AS 40KTS. COMBINE THIS WITH WHAT BOTH
THE GFS AND ECMWF ARE SHOWING FOR 6HOUR QPF...WE COULD BE IN FOR A
PRETTY GOOD WINTER STORM. 6HR QPFS ON THE ORDER OF .1 TO .2 INCHES
EVERY SIX HOURS THROUGH AT LEAST NOON TUESDAY. TOTAL LIQUID WELL
OVER A HALF INCH WITH 700MB TEMPERATURES -14 TO -15C SHOULD YIELD
TEMPERATURES IN THE TEENS OUT WEST AND MID 20S EAST. SHOULD HAVE
PRETTY HIGH SNOW RATIOS DURING THE DAY MONDAY...ESPECIALLY OUT
WEST.
FINALLY TUESDAY AFTERNOON...UPPER LOW TRACKS WELL EAST INTO
CENTRAL KANSAS WITH SNOW ENDING FROM NORTHWEST TO SOUTHEAST. GOING
TO BE PRETTY COLD WITH 700MB TEMPERATURES OF -18 TO -19C. GOOD
THING IS WIND WILL BE ON THE DECREASE...SO ANY BLOWING SNOW SHOULD
BE ON THE DECREASE AS WELL.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH SATURDAY AFTERNOON)
VFR CONDITIONS EXPECTED THIS EVENING WITH STRONG WINDS OVER
SOUTHEAST WYOMING. PERIODS OF STRONG/GUSTY WINDS ARE EXPECTED
THROUGH TONIGHT WITH SNOW BECOMING MORE WIDESPREAD LATE THIS EVENING
AROUND KRWL. IFR CONDITIONS POSSIBLE AROUND KRWL BEGINNING BETWEEN
06Z-12Z SATURDAY. LOWER CIGS AND POSSIBLY SOME SNOW FOR TERMINALS
FURTHER EAST TOWARDS 18Z SATURDAY.
&&
.FIRE WEATHER...
ISSUED AT 308 PM MST FRI JAN 29 2016
AREA WILL SEE STRONG WINDS TONIGHT INTO SATURDAY WITH GUSTS WELL
ABOVE 60 MPH IN THE WIND PRONE AREAS. THESE WINDS EASE AND BECOME
MORE NORTHWESTERLY SATURDAY AFTERNOON AS A COLD FRONT MOVES
THROUGH THE AREA. BEHIND THIS FRONT...WIDESPREAD SNOW FORECAST FOR
SATURDAY AFTERNOON THROUGH THE EVENING HOURS FROM WEST TO EAST.
DUE TO EXISTING SNOWPACK AND ADDITIONAL SNOW...FIRE WEATHER
CONCERNS WILL BE KEPT IN CHECK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM MST SUNDAY
FOR WYZ112-114.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 11 PM MST
SATURDAY FOR WYZ109-111-113.
HIGH WIND WARNING UNTIL 6 AM MST SATURDAY FOR WYZ106-110-116-117.
WINTER WEATHER ADVISORY FROM 6 AM TO 11 PM MST SATURDAY FOR
WYZ110.
NE...NONE.
&&
SHORT TERM...CLH
LONG TERM...GCC
AVIATION...TJT
FIRE WEATHER...GCCHazardous weather outlook, Jan 29, 7:52 AM MST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
752 AM MST FRI JAN 29 2016
WYZ101>119-301500-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
752 AM MST FRI JAN 29 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS WILL CONTINUE OVER THE WIND PRONE AREAS OF SOUTHEAST
WYOMING TODAY AND TONIGHT. A SLIGHT LULL CAN BE EXPECTED INTO THE
AFTERNOON...BUT WINDS WILL INCREASE AGAIN OVERNIGHT. WIND GUSTS
BETWEEN 60 AND 70 MPH ARE LIKELY. HIGH WIND WARNINGS ARE IN
EFFECT.
IN ADDITION...AREAS OF BLOWING SNOW WILL RESULT IN LOCALLY REDUCED
VISIBILITIES AND SHEETING OF ICE THIS MORNING ALONG INTERSTATE 80
AROUND ARLINGTON AND ELK MOUNTAIN. CONDITIONS SHOULD IMPROVE THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MULTIPLE WEATHER DISTURBANCES ARE EXPECTED TO MOVE ACROSS THE AREA
THIS WEEKEND INTO EARLY NEXT WEEK. LIGHT SNOW WILL DEVELOP IN THE
MOUNTAINS AS EARLY AS FRIDAY NIGHT...AND SPREAD ACROSS THE REST OF
SOUTHEAST WYOMING ON SATURDAY. THE SNOW MAY BECOME HEAVY AT TIMES
OVER THE MOUNTAINS AND ADJACENT VALLEYS ON SATURDAY WHERE WINTER
WEATHER ADVISORIES AND WINTER STORM WARNINGS HAVE BEEN ISSUED. A
SECOND...STRONGER SYSTEM WILL MOVE OUT OF THE FOUR CORNERS AND
INTO THE CENTRAL HIGH PLAINS BY EARLY NEXT WEEK. WHILE THE TRACK
OF THIS STORM REMAINS UNCERTAIN...THERE IS INCREASING CONFIDENCE
IN WIDESPREAD ACCUMULATING SNOW FOR MUCH OF THE AREA ON MONDAY AND
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NEZ002-003-019>021-054-055-095-096-301500-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
752 AM MST FRI JAN 29 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MULTIPLE WEATHER DISTURBANCES ARE EXPECTED TO MOVE ACROSS THE AREA
THIS WEEKEND INTO EARLY NEXT WEEK. A FAST MOVING STORM SYSTEM WILL
BRING A CHANCE OF LIGHT SNOW TO PORTIONS OF THE WESTERN NEBRASKA
PANHANDLE ON SATURDAY. A SECOND...STRONGER SYSTEM WILL MOVE OUT
OF THE FOUR CORNERS AND INTO THE CENTRAL HIGH PLAINS BY EARLY NEXT
WEEK. WHILE THE TRACK OF THIS STORM REMAINS UNCERTAIN...THERE IS
INCREASING CONFIDENCE IN WIDESPREAD ACCUMULATING SNOW FOR MUCH OF
THE AREA ON MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 29, 6:49 PM MST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
649 PM MST FRI JAN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/29/2016 M71 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 53 MPH.
0635 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.08W
01/29/2016 M64 MPH CARBON WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 49 MPH.
&&
DDEALLocal storm report, Jan 29, 7:22 PM MST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
722 PM MST FRI JAN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.08W
01/29/2016 M65 MPH CARBON WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE COOPER COVE SUSTAINED WIND 48 MPH.
0706 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/29/2016 M62 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 48 MPH.
&&
DDEALLocal storm report, Jan 29, 7:45 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MST FRI JAN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
01/29/2016 M65 MPH PLATTE WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE BORDEAUX. SUSTAINED WIND 47 MPH.
0721 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/29/2016 M63 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAIMED WIND 52 MPH.
0720 PM NON-TSTM WND GST 2 ESE ARLINGTON 41.58N 106.17W
01/29/2016 M62 MPH CARBON WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE ARLINGTON EAST. SUSTAINED WIND 46 MPH.
&&
DDEALLocal storm report, Jan 29, 8:10 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
810 PM MST FRI JAN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.08W
01/29/2016 M64.00 MPH CARBON WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 47 MPH.
0751 PM NON-TSTM WND GST 15 NNE CENTENNIAL 41.50N 106.00W
01/29/2016 M62.00 MPH ALBANY WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE STROUSS HILL.
&&
DDEALLocal storm report, Jan 29, 8:44 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
844 PM MST FRI JAN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.25W
01/29/2016 M62 MPH CARBON WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE FOOTE CREEK. SUSTAINED WIND 49 MPH.
0831 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/29/2016 M61 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 48 MPH.
&&
DDEALLocal storm report, Jan 29, 8:48 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
848 PM MST FRI JAN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM NON-TSTM WND GST 18 WSW CHEYENNE 41.05N 105.11W
01/29/2016 E64 MPH LARAMIE WY PUBLIC
&&
DDEALWinter Storm, Sierra Madre Range
- When
- January 29, 9:00 PM MST to January 30, 9:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Divide Peak SNOTEL site (elevation 8880 ft) estimated 12 inches of snow.
Winter Storm, Sierra Madre Range
- When
- January 29, 9:00 PM MST to January 30, 9:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Sandstone Ranger Station SNOTEL site (elevation 8150 ft) estimated 12 inches of snow.
Winter Storm, Sierra Madre Range
- When
- January 29, 9:00 PM MST to January 30, 9:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SHAVE Project
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Old Battle SNOTEL site (elevation 10000 ft) estimated 18 inches of snow.
Winter Storm, Sierra Madre Range
- When
- January 29, 9:00 PM MST to January 30, 9:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Webber Springs SNOTEL site (elevation 9250 ft) estimated 15 inches of snow.
Winter Storm, Sierra Madre Range
- When
- January 29, 9:00 PM MST to January 30, 9:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Little Snake River SNOTEL site (elevation 8915 ft) estimated 19.5 inches of snow.
Winter Storm, Sierra Madre Range
- When
- January 29, 9:00 PM MST to January 30, 9:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Whiskey Park SNOTEL site (elevation 8950 ft) estimated 21 inches of snow.
Winter Storm, Sierra Madre Range
- When
- January 29, 9:00 PM MST to January 30, 9:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Blackhall Mountain SNOTEL site (elevation 9820 ft) estimated 15 inches of snow.
Winter Storm, Snowy Range
- When
- January 29, 9:00 PM MST to January 30, 9:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The North French Creek SNOTEL site (elevation 10130 ft) estimated 12 inches of snow.
Winter Storm, Snowy Range
- When
- January 29, 9:00 PM MST to January 30, 9:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Medicine Bow SNOTEL site (elevation 10500 ft) estimated 12 inches of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Avalanche in Utah, January 29 to 31, 20161 death · 2 injured · 13 events
- High Wind in Wyoming, January 29 to 30, 201668 kt wind · 30 events
- Heavy Snow and High Wind in California, January 29 to 31, 2016$15,000 · 77 kt wind · 5 events
- Frost and Freeze in Texas, January 29, 20163 events
- Winter Weather in West Virginia, January 29, 20162 events
- Winter Weather in Nevada, January 29, 20162 events
- High Wind in Nevada, January 29, 201678 kt wind · 2 events
- Heavy Snow in Nevada, January 29 to 30, 20162 events
- Winter Weather in Virginia, January 29, 20161 event
- Avalanche in Oregon, January 29, 20161 event
- Wildfire in Texas, January 29 to 30, 2016$2,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617257, 617258, 617259, 617260, 617261, 617262, 617263, 617264, 617265.